COURTROOM AGENDA

U.S. v. Alvarez: Stolen Valor or Stolen Freedom of Speech?

(Program Time ~ 2 hours)

1:30 – 2:00 p.m. (30 minutes)

Students arrive, get settled in the courtroom, and receive an orientation.

2:00 – 2:20 p.m.

(20 minutes)

n. Attorney coaches introduce themselves. They present the facts (but not the Supreme Court's holding) in *U.S. v. Alvarez*. Each attorney coach works with one group, including the student attorneys, to identify the arguments that help their side, using the *How Would You Decide?* worksheet.

2:20 – 2:30 p.m. (10 minutes)

Each attorney coach work with his/her four student attorneys at the counsel tables to prepare them for the oral arguments. They go over the scripted opening protocol for attorneys. (LINK) The presiding judge, as the Chief Justice, meets with the Associate Justices in chambers to help them develop questions to be asked of the student attorneys during oral arguments. *All other students have a break*.

2:30 – 3:00 p.m. (30 minutes)

Oral arguments. Follow Supreme Court procedures

3:00 – 3:30 p.m. (30 minutes)

Debriefing. Attorneys present the Supreme Court holding. Q & A session on any topic with the presiding judge. Students fill out evaluations.

3:30 p.m. Adjournment